Addiction: Substance Abuse Community
Has the Day of Reckoning for Tramadol come?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Has the Day of Reckoning for Tramadol come?

I knew this day would come sooner or later - started tramadol 10 years ago and it was great for migraine headaches, back pain and was a great mood enhancer and even though I was never depressed chronically, it helped my mood greatly.  I enjoyed life much more, became interested in people it was a magic drug - I was smart enough to know this road might have an end but there didn't seem to be much downside. I always knew once I got to more than 5-6 a day/50 mg that it would be hard to get off, but in many ways I did not, and still don't want, to get off this ride. Like many I needed only 2-3 a day for a while, then 3-5, then 7-10, and I'm sure you know the rest of the story as I'm now up to 15-18 a day. I'm 64 years old and our Irish family tends to live into their 90's (but they don't take tram), and I am realistic enough to know this just doesn't work out like this for another 30 years or so. It also affects my memory short term, especially when I have a couple of drinks at night (which I used to think I would cut out with tram but that has not happened), so its not all wine and roses. Further, I am not working and this stuff isn't cheap.

The past few months it has be harder to get deliveries overnight and can take 5 days or so to get a delivery, plus the cost looks like it has gone up about 30%. I am waiting for a delivery that didn't come yesterday and now it will be at least tuesday before I get the order. I am not out but instead of my normal 15+ a day, I will only have about 5 a day available. Cutting to 10 yesterday and I am already having flu symptoms, sweats, stomach ache, trouble sleeping and feeling lousy.  HELP SOMEONE!

In trying to lower the dose over the years what drives me nuts is the feeling of "jumping out of my skin" and there feels like there are two electrodes attached to the back of my hands shooting electricity thru them (is that a symptom anyone else has had)?

I've been a bit afraid of the seizure possibility but I've ok so far.  Also, with this tram and my Irish drinking, I better have a pretty good liver.  I've just got to hope I have one like my uncle who drank a quart of vodka a day for 60 years and his liver is fine-Don't ask me about his mind, however, that's gone for the most part.

I don' t have a doctor or life insurance since I've moved (I've got a bit of a doctor phobia, which I kick myself over-for someone who was under the building on 9/11 surviving by acting coolly under pressure, as well as emergency landings in aircraft, hold-ups at gunpoint and a few other life threatening situations, I feel kinda dumb being scared of a doctor)

Anyway, I probably wrote this as much to vent as anything, but if anyone has any insights or advise, I'd love to hear them
2 Comments Post a Comment
Blank
1235186_tn?1339127464
Hello and welcome. I am glad you found us.
Yes there is definitely a seizure risk, on too high of a dose and also from quitting cold turkey.
Yes the electrical impulses are common.
Do you have someone who can help you taper?
Hold your pills for you?
15 to 18 is a pretty hefty dose.

For now treat your symptoms. Stay hydrated, move around as much as possible, drink protein shakes, you more than likely wont sleep.
Take immodium, soak in a hot Epsom salt bath.

Tramadol and alcohol are both central nervous system depressants. They could be a fatal combo.yes  Could  also cause memory loss, breathing issues, seizures, slow down brain function.

Please look up some support groups, na/aa.
Please use this time to get yourself some support.
Praying for your healing
Debbie

Blank
Avatar_n_tn
Just want to say hang in there. I have also been on tramadol for about six years. I am coming off of it. My Doc says there is no withdrawal. I told him he is very wrong. I've not taken more than prescribed but think I am having bad side effects so I'm coming off it. It is hard and I'm tempted at times to go back but think of side effects which are bad and keep on with withdrawal. So far I'm just cutting dose  in half and it is doable. I wonder why the medical field doesn't know about the withdrawal. It was good in the beginning but now not so much and have to always be sure you have enough med to get through.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
5347058_tn?1381192026
Blank
ariley13
Boston, MA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
2083449_tn?1381358308
Blank
Sonrissa
NV
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
480448_tn?1403547723
Blank
nursegirl6572
PA